MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,CRKSCRW FT,3.5X 10MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTR ANCH,CRKSCRW FT,3.5X 10MM; BONE FIXATION SCREW/PLATE
Model Number SUTR ANCH,CRKSCRW FT,3.5X 10MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 8/30/2023, it was reported by a sales representative via email that an ar-1915ft corkscrew ft inserter tip broke and amputated the sutures when sliding them to make sure they were mobile.The surgeon used two more ar-1915ft corkscrew ft, and the inserter tip also broke.The surgeon used a screw removal set to retrieve the broken fragments.This was discovered during an ankle deltoid repair procedure on (b)(6) 2023.Additional information received on 8/30/2023: the case was completed by removing the anchor and using a suture to sow the tissue together.The case was delayed 60 minutes because the surgeon was trying to figure out how to remove the anchor.Additional information received on 9/8/2023: the sales representative does not know if additional anesthesia was administered due to case delay.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device during use.

Brand Name
SUTR ANCH,CRKSCRW FT,3.5X 10MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17827313
Report Number1220246-2023-08007
Device Sequence Number2440081
Product Code HWC
UDI-Device Identifier00888867022607
UDI-Public00888867022607
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTR ANCH,CRKSCRW FT,3.5X 10MM
Device Catalogue NumberAR-1915FT
Device Lot Number15107273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown